Vermont, 2006Flash Flood in Vermont, June 29, 2006
June 29, 2006 · NWS ALY · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 9:14 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 29, 9:14 AM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1014 AM EDT THU JUN 29 2006
.SHORT TERM /REST OF TODAY/...
JUST ISSUED AN UPDATE FOR THE REST OF TODAY. FIRST BATCH OF SHOWERS
AND STORMS HAVE MOVED WELL EAST OF THE AREA THIS MORNING...WITH A
3-6 HOUR LULL IN THE PRECIP UNTIL THIS AFTN. HOWEVER...SHOWERS AND
THUNDERSTORMS WILL REDEVELOP THIS AFTN INTO THE EVENING...AS AN
UPR LVL TROF SWINGS THRU THE REGION FROM THE WEST. SEVERE
PARAMETERS SHOULD BE WELL IN PLACE BY EARLY AFTN...WITH SEVERAL
BREAKS IN THE CLOUDS DEVELOPING. 12Z ALB SOUNDING SHOWED A VERY
WEAK AND SHALLOW INVERSION IN THE LOWEST 2500 FEET...WHICH SHOULD
HAVE NO PROBLEM SCOURING OUT. THIS WILL ALLOW SBCAPE VALUES OF
1500-2000 J/KG TO BUBBLE UP. UNIDIRECTIONAL SW FLOW SEEN THRU MUCH
OF THE TROP...BUT WITH A DECENT AMOUNT OF SPEED SHEAR IN THE ORDER
OF 30-40 KTS IN THE 0-6 KM LAYER. WITH GOOD DYNAMIC
FORCING...THERE IS A DECENT CHANCE FOR SOME SEVERE THUNDERSTORMS
WITH DAMAGING WINDS AND LARGE HAIL. DISCRETE CELLS AND BOWING
SEGMENTS WILL BE THE LIKELY MODES OF CONVECTION. WILL ALSO
CONTINUE TO MENTION HEAVY RAIN WITH STORMS THIS AFTN...WITH PWAT
VALUES STILL ABOVE 1.50 INCHES. WIDESPREAD HEAVY RAIN IS NOT
ANTICIPATED...ALTHOUGH LOCAL PROBLEMS WILL BE POSSIBLE WITH
ALREADY WELL SATURATED GROUNDS DUE TO THE RECENT RAINFALL.
&&
.PREV DISCUSSION...
/ISSUED 455 AM EDT THU JUN 29 2006/
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...HAVE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS REGION JUST TO EAST OF FRONTAL BOUNDARY
WHICH IS EXTENDING NORTH-SOUTH ACROSS CENTRAL NY AND CENTRAL PA.
PRECIPITABLE WATER VALUES ARE LOWER THAN HAVE BEEN BUT STILL OVER AN
INCH. KALB 00Z/FRI SOUNDING 1.36 INCHES. FRONTAL BOUNDARY WILL MOVE
GRADUALLY ACROSS REGION TODAY AS FLOW ALOFT IS PARALLEL TO BOUNDARY.
SHORT WAVE WILL SWING THOUGH UPPER TROUGH AND PUSH BOUNDARY
EASTWARD. AREA IS FAVORABLE RIGHT-REAR OF UPPER JET WHICH WILL
SUPPLY UPPER LEVEL DIVERGENCE. HIGH BOUNDARY LAYER MOISTURE. ANOTHER
ROUND OF STORMS IS EXPECTED WITH SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON AS AIRMASS BECOMES SUFFICIENTLY DESTABILIZED. ALSO HEAVY
DOWNPOURS CAN BE EXPECTED WITH THUNDERSTORMS. DRIER AIR WILL FILTER
INTO THE REGION WITH THE PASSAGE OF THE COLD FRONT FRIDAY AS A
WESTERLY FLOW DEVELOPS. HOWEVER...COLD POOL (-16 TO -18C) WILL MOVE
OVERHEAD AND SHOULD TRIGGER SOME STORMS FRIDAY. WEAK RIDGING MOVES
IN ON SATURDAY...THEN NEXT SYSTEM APPROACHES FROM GREAT LAKES REGION
SUNDAY.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...FLOW ALOFT FLATTENS FOR A
PERIOD...THIS WEEKEND INTO EARLY THIS WEEK BEFORE TROUGH DIGS BACK
IN ACROSS NORTHEAST UNITED STATES. NO CHANGES TO EXTENDED GRIDS.
AVIATION /THROUGH 06Z FRIDAY/...OVERALL VFR-MVFR CONDITIONS
EXPECTED FOR MVFR-IFR WITH CONVECTION. ROUND OF SHOWERS AND
THUNDERSTORMS THIS MORNING...THEN WITH FURTHER DESTABILIZATION OF
AIR AFTER SUNRISE ANOTHER ROUND THIS AFTERNOON INTO THE EARLY
EVENING AS COLD FRONT MOVES THROUGH. EXCEPT MVFR TO POSSIBLY IFR FOG
TO DEVELOP TONIGHT AS WINDS LIGHTEN AND LOW LEVEL MOISTURE REMAINS
HIGH.
HYDROLOGY...MANY AREAS AND RIVERS ARE STILL IN FLOOD...AND WILL
REMAIN SO FOR HOURS TO DAYS. REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR FURTHER DETAILS. FOR MORE INFORMATION ON THE RIVER
LEVELS AND FORECASTS...GO TO WEATHER.GOV/ALY AND GO TO OUR ADVANCED
HYDROLOGIC PREDICTION SERVICE (AHPS) PAGE.
WIDESPREAD HEAVY RAINFALL NOT EXPECTED TODAY...HOWEVER HEAVY
DOWNPOURS ASSOCIATED WITH CONVECTION ARE EXPECTED. DRIER CONDITIONS
FOR FRIDAY AND SATURDAY...HOWEVER COLD POOL MOVING OVERHEAD FRIDAY
SHOULD TRIGGER WIDELY SCATTERED STORMS.
NOTE...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHERN HERKIMER COUNTY
FOR THE POSSIBILITY OF A DAM FAILURE OF ROBINSON POND DAM.
FIRE WEATHER...FINE FUELS VERY WET FOR RECENT HEAVY RAINS. A ROUND
OF SHOWERS AND THUNDERSTORMS EXPECTED TODAY. DRIER AIR WILL FILTER
FOR FRIDAY AND SATURDAY.
CLIMATE...TOTAL PRECIPITATION FOR THE MONTH OF JUNE THROUGH THE
28TH STANDS AT 8.23 INCHES FOR ALBANY NY. THIS PLACES 2006 IN THE
NUMBER TWO SPOT (SEE LIST BELOW). THIS IS 4.73 INCHES ABOVE NORMAL
FOR JUNE.
WETTEST JUNES FOR ALBANY NY
1) 8.70 1862
2) 8.22 1928
3) 7.60 1838
4) 7.60 1922
5) 7.58 1830
6) 7.48 1870
7) 7.36 1973
8) 7.25 1871
9) 6.84 1855
10) 6.84 1972
THE TOTAL FOR THE YEAR STANDS AT 25.27 INCHES WHICH IS 6.70 INCHES
ABOVE NORMAL.
MONTHLY PRECIPITATION (MONTHLY DEPARTURE) FOR ALBANY NY...
JAN 4.75 (+2.04)
FEB 1.02 (-1.25)
MAR 1.23 (-1.94)
APR 4.73 (+1.48)
MAY 5.31 (+1.64)
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLASH FLOOD WATCH FOR NYZ038 UNTIL NOON THURSDAY.
VT...NONE.
&&
SHORT TERM...JPV
Hazardous weather outlook, Jun 29, 4:45 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
545 AM EDT THU JUN 29 2006
NYZ032-033-038>040-082-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
545 AM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY IN EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT..
FLOODING CONTINUES...REFER TO FLOOD STATEMENTS AND WARNINGS.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT
MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST
AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
545 AM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS IN EAST CENTRAL NEW YORK...THE BERKSHIRES...SOUTHERN
VERMONT AND THE LITCHFIELD HILLS.
.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT
MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST
AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Jun 29, 1:02 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT THU JUN 29 2006
NYZ050-052-053-291845-
WESTERN RENSSELAER NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
202 PM EDT THU JUN 29 2006
...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA
COUNTIES...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 30 MPH...AND HEAVY RAIN. THIS STORM
WAS LOCATED NEAR COLONIE...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
LATHAM AND WATERVLIET BY 210 PM EDT
COHOES...GREEN ISLAND AND 7 MILES NORTHWEST OF TROY BY 220 PM EDT
CLIFTON PARK...WATERFORD AND 8 MILES NORTHWEST OF BRUNSWICK BY 230
PM EDT.
Special weather statement, Jun 29, 1:09 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT THU JUN 29 2006
NYZ049-291845-
EASTERN SCHENECTADY NY-
209 PM EDT THU JUN 29 2006
...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 30 MPH...AND HEAVY RAIN. THIS STORM
WAS LOCATED NEAR NISKAYUNA...OR ABOUT OVER COLONIE...AND MOVING
NORTH AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
ALPLAUS BY 225 PM EDT
6 MILES EAST OF EAST GLENVILLE BY 230 PM EDT
Special weather statement, Jun 29, 1:15 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT THU JUN 29 2006
NYZ060-291900-
WESTERN COLUMBIA NY-
215 PM EDT THU JUN 29 2006
...A STRONG THUNDERSTORM IN COLUMBIA COUNTY...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...AND WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED
NEAR KINDERHOOK...OR ABOUT 8 MILES NORTH OF HUDSON...AND MOVING
NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
KINDERHOOK BY 225 PM EDT
VALATIE BY 230 PM EDT
Special weather statement, Jun 29, 1:23 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT THU JUN 29 2006
NYZ063-064-291915-
EASTERN ULSTER NY-WESTERN ULSTER NY-
223 PM EDT THU JUN 29 2006
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 30 MPH...AND HEAVY RAIN. THIS STORM
WAS LOCATED NEAR KERHONKSON...OR ABOUT 6 MILES NORTHEAST OF
ELLENVILLE...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF NEW PALTZ BY 235 PM EDT.
TILLSON AND 7 MILES SOUTHEAST OF OLIVEBRIDGE BY 245 PM EDT.
HURLEY BY 255 PM EDT.
KINGSTON...PORT EWEN AND 7 MILES SOUTHEAST OF WEST HURLEY BY 300 PM
EDT.
LAKE KATRINE BY 310 PM EDT.
Local storm report, Jun 29, 1:36 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
236 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
06/29/2006 SCHENECTADY NY TRAINED SPOTTER
TWO 10 INCH DIAMETER TREES DOWN BY LOCK RD AND ROSENDALE
RD. SPOTTER ESTIMATES WINDS AT 50 MPH.
&&
RTRACEY/ROKEEFESpecial weather statement, Jun 29, 1:36 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
236 PM EDT THU JUN 29 2006
NYZ041-050-291915-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
236 PM EDT THU JUN 29 2006
...A STRONG THUNDERSTORM IN SARATOGA COUNTY...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 45 MPH...AND HEAVY RAIN. THIS STORM
WAS LOCATED NEAR MECHANICVILLE...AND MOVING NORTH AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF BALLSTON SPA BY 250 PM EDT
7 MILES EAST OF MILTON BY 255 PM EDT
SARATOGA SPRINGS BY 305 PM EDT
Flash Flood, Windham
- When
- June 29, 2:06 PM EST to 8:06 PM EST
- Where
- Windham County, Cambridgeport
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
A trained spotter reported that Read Road was completely washed out. Garages were undermined and turned on their sides. Read Road was closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, June 29, 2006$1.5 million · 1.75 in hail · 2 events
- Flood and Damaging Winds in Massachusetts, June 29, 2006$175,000 · 50 kt wind · 5 events
- Flood and Lightning Strike in Connecticut, June 29, 2006$55,000 · 2 events
- Lightning Strike in New York, June 29, 2006$50,000 · 1 event
- Damaging Winds in New Hampshire, June 29, 2006$35,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in New York, June 29, 2006$25,000 · 1.5 in hail · 2 events
- Flash Flood in North Carolina, June 29, 2006$25,000 · 1 event
- Flash Flood in Vermont, June 29, 2006$20,000 · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$15,000 · 50 kt wind · 3 events
- Hail in West Virginia, June 29, 20061 in hail · 11 events
- Lightning Strike in New York, June 29, 20061 injured · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$7,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520849.